MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH VEPTR NUT DRIVER SHAFT6MM HXC; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH VEPTR NUT DRIVER SHAFT6MM HXC; MISC ORTHO SURGICAL INSTR
Catalog Number 03.641.003
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on august 14, 2019, the tray was opened for training and noticed the tip was bent.There were issues during the last case of it not engaging straight away.When it was examined it is clearly slightly bent.Instrument has been on the set for five years.The instrument engaged in the end which took the surgeon a few moments longer.No patient involvement.This report is for one (1) veptr nut driver shaft6 mm hxc.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Event: this complaint (b)(4) captures the veptr nut driver shaft was noticed that tip was bent, had a few issues during the last case of it not engaging straight away but thought nothing of it.When it was examined it is clearly slightly bent.On some occasions they blame the instrument when there¿s nothing wrong with it.I¿ve seen this many times, while, (b)(4) was other veptr nut driver shaft that was used 5 times that year and was catching / sticking when engaging.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This complaint (b)(4) captures the veptr nut driver shaft was noticed that tip was bent, had a few issues during the last case of it not engaging straight away but thought nothing of it.When it was examined it is clearly slightly bent.On some occasions they blame the instrument when there¿s nothing wrong with it.I¿ve seen this many times, while, (b)(4) was other veptr nut driver shaft that was used 5 times that year and was catching / sticking when engaging.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Pma/510k: awareness date reported on follow up 1 report as 08/14/2019 but should have been 9/19/2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VEPTR NUT DRIVER SHAFT6MM HXC
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9008983
Report Number8030965-2019-68209
Device Sequence Number2657092
Product Code LXH
UDI-Device Identifier07611819353756
UDI-Public(01)07611819353756
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.641.003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
10/21/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/16/2019
10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1